Minnesota, 2010Blizzard and Winter Storm in Minnesota, January 25, 2010
January 25, 2010 · NWS MPX · 25 events in 24 counties and zones
A storm system intensified across the northern Great Lakes and caused an area of snow to develop across portions of western and southern Minnesota during the mid morning hours of January 25th. Although snowfall amounts were light and generally ranged from one to two inches, previous snowfall on the 24th that wasn't associated with this storm system, combined with the newly fallen snow to produce…
Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system intensified across the northern Great Lakes and caused an area of snow to develop across portions of western and southern Minnesota during the mid morning hours of January 25th.
Although snowfall amounts were light and generally ranged from one to two inches, previous snowfall on the 24th that wasn't associated with this storm system, combined with the newly fallen snow to produce white-out conditions as wind gusts increased to over 40 mph. This system was so strong that it produced a wind gust of 58 mph at Morris, and wind damage near Bertha in Todd County.
Specifically, wind speeds increased from the northwest at 25 to 40 mph by mid-morning of the 25th, with a few gusts in excess of 50 mph in the favored areas in western and southern Minnesota. These wind speeds caused surface visibilities to decrease to less than one quarter mile for several hours during the height of the storm.
Although wind speeds continued during the afternoon and early evening hours, surface visibilities improved significantly after 6 pm. However, numerous roads were closed due to severe blowing and drifting.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jan 25, 5:16 AM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Jan 25, 5:16 AM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
516 AM CST MON JAN 25 2010
.DISCUSSION...
RATHER COMPLICATED SET OF HEADLINES WITH STRONG WIND EVENT ACROSS
MUCH OF AREA...AND THEN APPROACHING UPPER TROF SPREADING SOME SNOW
ACROSS AREA WHICH SHOULD CAUSE SIGNIFICANT BLOWING SNOW ACROSS WC
INTO SC MN. AFTER COORD WITH SURROUNDING OFFICES ELECTED TO
MAINTAIN THE WIND ADVISORY HEADLINE...AND THEN ADD THE WINTER
WEATHER TO IT SO AS NOT GIVE THE IMPRESSION THAT THE WIND ADVISORY
HAS BEEN CANCELLED. MAINTAINED CURRENT TIMING WITH NPW WIND
ADVISORY UNTIL MIDNIGHT AND WSW WINTER WX ADVY UNTIL 6 PM.
SATELLITE IMAGERY SHOWS WELL DEVELOPED UPPER LOW OVER THE TIP OF
THE ARROWHEAD WITH A STRONG VORT LOBE ROTATING ACROSS N MN. THIS
FEATURE WILL DIVE ACROSS CENTRAL MN DURING THE MORNING AND THEN
ACROSS S MN AND WC WI THIS AFTERNOON. -SN HAS BEEN SPREADING
SOUTHWARD OVERNIGHT INTO CENTRAL MN AHEAD OF THIS FEATURE. WILL
PROBABLY SEE A COUPLE OF INCHES OF SNOW ACRS MUCH OF CENTRAL MN
INTO WC WI...WITH AN INCH OR SO ACROSS REMAINDER OF AREA. THIS
SHOULD BE AMPLE FOR SIGNIFICANT BLOWING AND DRIFTING TO DEVELOP
ACROSS OUR TYPICAL BLNG SNOW PRONE AREAS ACROSS WC THEN ACROSS SW
AND SC MN. REINFORCING PUSH OF COLD AIR BEHIND SURFACE COLD FRONT
ASSOCIATED WITH VORT LOBE HAS SOME PRETTY STRONG PRESSURE RISES
(6-10 MB IN 6 HOURS) WHICH WILL HELP TO STRENGTHEN THE SURFACE
WINDS. DID NOT EXPAND WINTER WX ADVY INTO EC MN WHERE BLOWING SNOW
IS GENERALLY NOT AS PROBLEMATIC AS FARTHER WEST...BUT DAY SHIFT
MAY HAVE TO REVISIT.
TEMPERATURES WILL STILL BE RELATIVELY MILD AT DAYBREAK...BUT COLD
ADVECTION WILL TREND THEM DOWNWARD DURING THE DAY. A BIT OF A WEST
PUSH ON WINDS FOR TUESDAY AHEAD OF NEXT SURGE OF COLD AIR WHICH
WILL BRING SOME B25 AIR AT 850 MB INTO AREA. LATER SHIFTS MAY
CONSIDER ADD A CHANCE OF -SHSN FOR TUES NITE/WEDNESDAY WITH THIS
FRONT.
COLD VORTEX DROPPING ACROSS HUDSONS BAY INTO ONTARIO AND UPPER
RIDGE TO OUR WEST WILL MAINTAIN CHILLY TEMPERATURES THROUGH THE
WEEK.
&&
.AVIATION.../12Z TAF ISSUANCE/
MAIN AVIATION CONCERNS AND LOWEST CEILINGS/VSBYS WILL OCCUR DURING
THE NEXT 6/12 HRS AS ONE MORE WAVE OF ENERGY/SNOW WILL MOVE ACROSS
THE FORECAST AREA. ALTHOUGH THE CEILINGS WILL LIKELY BE
PREDOMINATELY IFR OR LOW END MVFR...WITH OCCASIONAL VSBYS 1-2SM
IN SN/BLSN...SOME HIGH END MVFR OR EVEN VFR CEILINGS ARE POSSIBLE
AS MIXING IN THE LOWEST 85H LAYER IS NOTED IN UPSTREAM OBS. THE
WORSE CONDITIONS WILL OCCUR AT AXN/RWF WHERE THE WIND SPEEDS
COMBINED WITH SN/BLSN WILL REDUCE VSBY TO 3/4-1SM AT TIMES THRU
00Z/26. BASED ON REFLECTIVITY PATTERN AND UPSTREAM CEILINGS/VSBY
WILL CONTINUE AT TEMPORARY PERIOD OF 1-2SM IN -SN/BLSN FOR MOST
AREAS THRU 18Z...WITH CONDITIONS SLOWLY IMPROVING DURING THE
MID/LATE AFTN HRS.
MSP CONDITIONS WILL BE WORSE BETWEEN 14-18Z WHERE THE COMBINATION
OF HIGHER SNOWFALL RATES/LOWER VSBYS AND CEILINGS WILL OCCUR. AFT
18Z...THE MAIN FOCUS SHOULD BE SOUTH OF MSP IN TERMS OF THE STRONGER
REFLECTIVITY PATTERN THAT MODELS HAVE FORECAST. HOWEVER...LATER
SHIFTS MAY ALTER A FEW HRS DEPENDING UPON UPSTREAM CONDITIONS.
AFT 00Z/26...WIND SPEEDS SHOULD BEGIN TO DECREASE...ESPECIALLY AFT
06Z...WITH CEILINGS LIFTING TO 2000/3000' BY LATE IN THE
NIGHT...THEN SCATTERING OUT DURING THE MORNING. ..JLT..
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR CHIPPEWA-
DOUGLAS-LAC QUI PARLE-POPE-STEARNS-STEVENS-SWIFT-TODD-
YELLOW MEDICINE.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR BLUE
EARTH-BROWN-FARIBAULT-FREEBORN-KANDIYOHI-MARTIN-MCLEOD-
MEEKER-NICOLLET-REDWOOD-RENVILLE-SIBLEY-STEELE-WASECA-
WATONWAN.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BLUE EARTH-BROWN-
CHIPPEWA-FARIBAULT-KANDIYOHI-LAC QUI PARLE-MARTIN-MCLEOD-
MEEKER-NICOLLET-REDWOOD-RENVILLE-SIBLEY-SWIFT-WATONWAN-
YELLOW MEDICINE.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR FREEBORN-STEELE-
WASECA.
WI...NONE.
&&
BAP/JLTHazardous weather outlook, Jan 25, 3:56 AM CST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
356 AM CST MON JAN 25 2010
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
261000-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
356 AM CST MON JAN 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
BLOWING AND DRIFTING SNOW CAUSED BY NORTHWEST WINDS OF 20 TO 30
MPH WITH GUSTS OVER 40 MPH WILL OCCUR TODAY ACROSS WEST CENTRAL...
SOUTHWEST AND SOUTH CENTRAL MINNESOTA. VISIBILITY NEAR THE DAKOTAS
BORDER MAY DROP BELOW ONE HALF MILE AT TIMES. LOCALIZED DRIFTING
IS EXPECTED ELSEWHERE ACROSS THE AREA MAINLY THIS AFTERNOON. A
GENERAL 1 TO 2 INCH SNOWFALL IS EXPECTED DURING THE DAY TODAY
WHICH WILL PROVIDE THE AMMUNITION FOR THE BLOWING AND DRIFTING.
NORTHWEST WINDS WILL SLOWLY DIMINISH OVERNIGHT. WIND CHILLS
TONIGHT WILL RANGE FROM 15 TO 25 BELOW ZERO.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A COLD PERIOD WITH WIND CHILLS A CONCERN INTO THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jan 25, 7:38 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
738 AM CST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW LITTLE FALLS 45.98N 94.36W
01/25/2010 M1.0 INCH MORRISON MN CO-OP OBSERVER
0700 AM SNOW LONG PRAIRIE 45.98N 94.86W
01/25/2010 M1.3 INCH TODD MN CO-OP OBSERVER
0700 AM SNOW JIM FALLS 45.05N 91.27W
01/25/2010 M1.4 INCH CHIPPEWA WI CO-OP OBSERVER
&&
KMELocal storm report, Jan 25, 8:19 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
819 AM CST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW BLOOMER 45.10N 91.49W
01/25/2010 M1.0 INCH CHIPPEWA WI CO-OP OBSERVER
0800 AM SNOW HOLCOMBE 45.22N 91.12W
01/25/2010 M2.0 INCH CHIPPEWA WI CO-OP OBSERVER
&&
KMEEvent by event
15 blizzard, 8 winter storm, 2 high wind. Local standard time, as filed.
Blizzard, Pope
- When
- January 25, 8:30 AM CST to 2:00 PM CST
- Where
- Pope forecast zone
- Reported by
- AWOS
- Coordinates
- 45.586, -95.444 (the zone’s center; the record gives no point)
Glenwood AWOS reported wind speeds over 35 mph during the morning of January 25th. Surface visibilities decreased to less than 1/4 of a mile by 830 am, and continued through the early afternoon hours before rising above 1 mile. The blizzard conditions were observed for mainly the southwest half of the county.
Blizzard, Stevens
- When
- January 25, 8:30 AM CST to 3:00 PM CST
- Where
- Stevens forecast zone
- Reported by
- AWOS
- Coordinates
- 45.586, -96.000 (the zone’s center; the record gives no point)
Morris AWOS reported wind speeds over 35 mph during the morning of January 25th. Surface visibilities decreased to less than 1/4 of a mile by 830 am, and continued through the early afternoon hours before rising above 1 mile.
Blizzard, Blue Earth
- When
- January 25, 9:00 AM CST to 6:00 PM CST
- Where
- Blue Earth forecast zone
- Reported by
- Department of Highways
- Coordinates
- 44.035, -94.067 (the zone’s center; the record gives no point)
The Minnesota Department of Transportation road reports were combined with supplemental surface observations to indicate that wind speeds increased to over 35 mph during the morning of January 25th. Surface visibilities decreased to less than 1/4 of a mile by 9 am, and continued through the late afternoon hours before rising above 1 mile. The blizzard conditions were mainly felt across the southwest half of the county.
Blizzard, Brown
- When
- January 25, 9:00 AM CST to 6:00 PM CST
- Where
- Brown forecast zone
- Reported by
- Department of Highways
- Coordinates
- 44.242, -94.727 (the zone’s center; the record gives no point)
The Minnesota Department of Transportation road reports were combined with supplemental surface observations to indicate that wind speeds increased to over 35 mph during the morning of January 25th. Surface visibilities decreased to less than 1/4 of a mile by 9 am, and continued through the late afternoon hours before rising above 1 mile.
Blizzard, Faribault
- When
- January 25, 9:00 AM CST to 6:00 PM CST
- Where
- Faribault forecast zone
- Reported by
- Department of Highways
- Coordinates
- 43.674, -93.948 (the zone’s center; the record gives no point)
The Minnesota Department of Transportation road reports were combined with supplemental surface observations to indicate that wind speeds increased to over 35 mph during the morning of January 25th. Surface visibilities decreased to less than 1/4 of a mile by 9 am, and continued through the late afternoon hours before rising above 1 mile. True blizzard conditions were mainly felt in the western part of Faribault County where wind gusts were over 50 mph.
Blizzard, Kandiyohi
- When
- January 25, 9:00 AM CST to 6:00 PM CST
- Where
- Kandiyohi forecast zone
- Reported by
- Department of Highways
- Coordinates
- 45.152, -95.005 (the zone’s center; the record gives no point)
Light snow began across Kandiyohi County during the early morning hours of January 25th. The Minnesota Department of Transportation road reports were combined with supplemental surface observations to indicate that wind speeds increased to over 35 mph during the morning of January 25th. As the surface winds increased, surface visibilities decreased to less than one quarter mile. Surface visibilities increased above 1/2 mile by the late afternoon as wind speeds slowly subsided.
Blizzard, Martin
- When
- January 25, 9:00 AM CST to 6:00 PM CST
- Where
- Martin forecast zone
- Reported by
- AWOS
- Coordinates
- 43.674, -94.551 (the zone’s center; the record gives no point)
Fairmont AWOS recorded wind speeds over 35 mph during the late morning hours of January 25th. Surface visibilities decreased to less than 1/4 of a mile by 11 am, and continued through the late afternoon hours before rising above 1 mile. Wind speeds gusted over 55 mph across western portions of Martin County based on a local highway sensor.
Blizzard, Nicollet
- When
- January 25, 9:00 AM CST to 6:00 PM CST
- Where
- Nicollet forecast zone
- Reported by
- Department of Highways
- Coordinates
- 44.350, -94.247 (the zone’s center; the record gives no point)
The Minnesota Department of Transportation road reports were combined with supplemental surface observations to indicate that wind speeds increased to over 35 mph during the morning of January 25th. Surface visibilities decreased to less than 1/4 of a mile by 9 am, and continued through the late afternoon hours before rising above 1 mile. The blizzard conditions were observed for mainly the southwest half of the county.
Blizzard, Redwood
- When
- January 25, 9:00 AM CST to 6:00 PM CST
- Where
- Redwood forecast zone
- Reported by
- ASOS
- Coordinates
- 44.404, -95.254 (the zone’s center; the record gives no point)
Redwood Falls ASOS reported wind speeds over 35 mph during the morning of January 25th. Surface visibilities decreased to less than 1/4 of a mile by 9 am, and continued through the late afternoon hours before rising above 1 mile. Wind gusts over 50 mph were common in the southwest portion of the county.
Blizzard, Renville
- When
- January 25, 9:00 AM CST to 6:00 PM CST
- Where
- Renville forecast zone
- Reported by
- Department of Highways
- Coordinates
- 44.727, -94.947 (the zone’s center; the record gives no point)
The Minnesota Department of Transportation road reports were combined with supplemental surface observations to indicate that wind speeds increased to over 35 mph during the morning of January 25th. Surface visibilities decreased to less than 1/4 of a mile by 9 am, and continued through the late afternoon hours before rising above 1 mile. Wind gusts over 50 mph were common in the western part of the county.
Blizzard, Swift
- When
- January 25, 9:00 AM CST to 5:30 PM CST
- Where
- Swift forecast zone
- Reported by
- AWOS
- Coordinates
- 45.283, -95.681 (the zone’s center; the record gives no point)
Both Appleton and Benton AWOS reported wind speeds over 35 mph during the morning of January 25th. Surface visibilities decreased to less than 1/4 of a mile by 9 am, and continued through the early afternoon hours before rising above 1/2 mile after 530 pm.
Blizzard, Watonwan
- When
- January 25, 9:00 AM CST to 6:00 PM CST
- Where
- Watonwan forecast zone
- Reported by
- AWOS
- Coordinates
- 43.978, -94.614 (the zone’s center; the record gives no point)
St. James AWOS reported wind speeds over 35 mph during the morning of January 25th. Surface visibilities decreased to less than 1/4 of a mile by 9 am, and continued through the late afternoon hours before rising above 1 mile.
Winter Storm, Douglas
- When
- January 25, 9:00 AM CST to 6:00 PM CST
- Where
- Douglas forecast zone
- Reported by
- ASOS
- Coordinates
- 45.934, -95.453 (the zone’s center; the record gives no point)
Alexandria ASOS reported strong winds of 20 to 40 mph, with gusts of 45 mph across the county for several hours, however, visibilities did not drop below one half mile. Near blizzard conditions were observed in open country where driving was not advised. Snowfall amounts were light and under one inch.
Winter Storm, Freeborn
- When
- January 25, 9:00 AM CST to 8:00 PM CST
- Where
- Freeborn forecast zone
- Reported by
- AWOS
- Coordinates
- 43.674, -93.349 (the zone’s center; the record gives no point)
Albert Lea AWOS had strong winds of 20 to 40 mph, with gusts of 45 mph across the county for several hours, however, visibilities did not drop below one half mile. Near blizzard conditions were observed in open country where driving was not advised. Snowfall amounts were light and under one inch.
Winter Storm, Le Sueur
- When
- January 25, 9:00 AM CST to 6:00 PM CST
- Where
- Le Sueur forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.371, -93.730 (the zone’s center; the record gives no point)
Strong winds of 20 to 40 mph, with gusts of 45 mph occurred across the county for several hours, however, visibilities did not drop below one half mile. Near blizzard conditions were observed in open country where driving was not advised. Snowfall amounts were light and under one inch.
Winter Storm, McLeod
- When
- January 25, 9:00 AM CST to 6:00 PM CST
- Where
- McLeod forecast zone
- Reported by
- AWOS
- Coordinates
- 44.824, -94.272 (the zone’s center; the record gives no point)
Hutchison AWOS had strong winds of 20 to 40 mph, with gusts of 45 mph across the county for several hours, however, visibilities did not drop below one half mile. Near blizzard conditions were observed in open country where driving was not advised. Snowfall amounts were light and under one inch.
Winter Storm, Meeker
- When
- January 25, 9:00 AM CST to 6:00 PM CST
- Where
- Meeker forecast zone
- Reported by
- AWOS
- Coordinates
- 45.123, -94.527 (the zone’s center; the record gives no point)
Litchfield AWOS had strong winds of 20 to 40 mph, with gusts of 45 mph across the county for several hours, however, visibilities did not drop below one half mile. Near blizzard conditions were observed in open country where driving was not advised. Snowfall amounts were light and under one inch.
Winter Storm, Sibley
- When
- January 25, 9:00 AM CST to 6:00 PM CST
- Where
- Sibley forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.580, -94.232 (the zone’s center; the record gives no point)
Strong winds of 20 to 40 mph, with gusts of 45 mph occurred across the county for several hours, however, visibilities did not drop below one half mile. Near blizzard conditions were observed in open country where driving was not advised. Snowfall amounts were light and under one inch.
Winter Storm, Steele
- When
- January 25, 9:00 AM CST to 8:00 PM CST
- Where
- Steele forecast zone
- Reported by
- AWOS
- Coordinates
- 44.022, -93.226 (the zone’s center; the record gives no point)
Faribault AWOS had strong winds of 20 to 40 mph, with gusts of 45 mph across the county for several hours, however, visibilities did not drop below one half mile. Near blizzard conditions were observed in open country where driving was not advised. Snowfall amounts were light and under one inch.
Winter Storm, Waseca
- When
- January 25, 9:00 AM CST to 8:00 PM CST
- Where
- Waseca forecast zone
- Reported by
- AWOS
- Coordinates
- 44.022, -93.587 (the zone’s center; the record gives no point)
Waseca AWOS had strong winds of 20 to 40 mph, with gusts of 45 mph across the county for several hours, however, visibilities did not drop below one half mile. Near blizzard conditions were observed in open country where driving was not advised. Snowfall amounts were light and under one inch.
High Wind, Stevens
- When
- January 25, 9:56 AM CST
- Where
- Stevens forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 45.586, -96.000 (the zone’s center; the record gives no point)
Morris AWOS recorded a wind gust of 58 mph.
Blizzard, Chippewa
- When
- January 25, 10:00 AM CST to 3:00 PM CST
- Where
- Chippewa forecast zone
- Reported by
- AWOS
- Coordinates
- 45.022, -95.567 (the zone’s center; the record gives no point)
Montevideo AWOS reported wind speeds over 35 mph during the morning of January 25th. Surface visibilities decreased to less than 1/4 of a mile by 10 am, and continued through the early afternoon hours before rising above 1 mile after 3 pm.
Blizzard, Lac Qui Parle
- When
- January 25, 10:00 AM CST to 3:00 PM CST
- Where
- Lac Qui Parle forecast zone
- Reported by
- AWOS
- Coordinates
- 44.996, -96.173 (the zone’s center; the record gives no point)
Madison AWOS reported wind speeds over 35 mph during the morning of January 25th. Surface visibilities decreased to less than 1/4 of a mile by 10 am, and continued through the early afternoon hours before rising above 1 mile after 3 pm.
Blizzard, Yellow Medicine
- When
- January 25, 10:00 AM CST to 3:00 PM CST
- Where
- Yellow Medicine forecast zone
- Reported by
- AWOS
- Coordinates
- 44.716, -95.868 (the zone’s center; the record gives no point)
Both Canby and Granite Falls AWOS reported wind speeds over 35 mph during the morning of January 25th. Surface visibilities decreased to less than 1/4 of a mile by 10 am, and continued through the early afternoon hours before rising above 1 mile after 3 pm.
High Wind, Todd
- When
- January 25, 10:48 AM CST
- Where
- Todd forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 46.071, -94.898 (the zone’s center; the record gives no point)
A trained spotter reported that the front awning of a local gas station near Bertha was blown down due to high winds.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Iowa, January 25 to 26, 20101 death · $3.4 million · 45 events
- Flash Flooding and Flooding in Pennsylvania, January 25 to 26, 2010$810,000 · 15 events
- Flooding and High Wind in Massachusetts, January 25, 2010$601,000 · 60 kt wind · 11 events
- High Wind and Strong Wind in New Jersey, January 25, 2010$316,000 · 58 kt wind · 18 events
- Flash Flooding in New York, January 25, 2010$260,000 · 12 events
- Flooding in West Virginia, January 25, 2010$300,000 · 4 events
- Flash Flooding in Pennsylvania, January 25, 2010$140,000 · 8 events
- High Wind and Strong Wind in Pennsylvania, January 25, 2010$126,000 · 54 kt wind · 10 events
- High Wind in Rhode Island, January 25, 2010$100,000 · 52 kt wind · 5 events
- Strong Wind in Connecticut, January 25, 2010$100,000 · 1 event
- High Wind in New York, January 25, 2010$100,000 · 54 kt wind · 1 event
- Flooding in New York, January 25 to 28, 2010$80,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 203211, 203214, 203203, 203204, 203206, 203207, 203209, 203210, 203212, 203213, 203215, 203216, 203271, 203272, 203273, 203274, 203275, 203276, 203277, 203278, 212961, 203205, 203208, 203217, 212960.